PDA

View Full Version : Weird possible side effect of Monistat use.



RancheroTheBee
March 17th, 2009, 04:24 PM
The other day, I jumped the bandwagon and made my own Monistat concoction. It's heavily diluted, and it contains nettles and coconut oil, as well.

I applied it to my scalp, and as expected, the intense headache started after little while. I lit a cigarette, which immediately tasted revolting. And it made my headache worse.

Since starting Monistat, I can't finish an entire cigarette, and my consumption is quickly dropping. I think it has something to do with Monistat affecting your sinuses and the bloodflow to your head.

That, or my body just decided to quit without my consent. Either way, thought I'd share.

Sia
March 17th, 2009, 05:28 PM
Hi. I'm a new member. Sorry about the scary avatar. I don't usually look so evil, really.

I tried out Monistat for the first time a few days ago and as a result, am not too suprised to hear that it may be (positively?) affecting your response to smoking. That 'increased blood flow' is intense! At least I found it to be.
I diluted mine slightly but even so, I was blown away by the whopping headache that followed! I was aware that headaches are a side effect so decided to tough it out overnight at least. Not a chance. The headache was so bad and my heart was racing so quickly that I ended up washing my hair in the middle of the night.
I know not every one responds like I did, but I think I'd better steer away from it.
Too bad.

vidgrl007
March 17th, 2009, 05:58 PM
I did the monistat thing for awhile but all it did for me was thicken my hair and my hair is thick enough so I quit.

Fluke
March 17th, 2009, 06:15 PM
If you want to really quit the cigarettes, hold on to that feeling of discomfort you get when smoking while using monistat! Also, think of cigarettes whenever you're feeling queasy for some reason.
Whenever you're feeling so bad that a smoke is the last thing you want.
Especially, take advantage of that feeling the day after you've been drinking and smoking too much, hold on to that and connect it with smoking.
Before long you'll be feeling sick just thinking about cigarettes. It sure has helped me quit smoking..

The last time I used miconazole nitrate regularly I also smoked, but I did not notice what you're describing. I'm not smoking this time around, so I can't compare experiences.

Other than that I can't really say what miconazole nitrate it doing for me. Without any aids my hair is growing about 0.50 - 0.75 inches pr. month, It's kind of hard to measure my growth at this length, so I don't know if it's helping any now, but I hope it does. :)
Any more growth, even if it's miniscule, is welcome at this stage... :)

RancheroTheBee
March 17th, 2009, 06:15 PM
Sia: Racing heart? Man, that sounds scary. Actually, that sounds how I react to small doses of cough syrup. Ughn. Yeah, MN isn't for everybody. It makes some people feel seriously unpleasant, and the headaches are enough to stop a lot of people. But I sleep for upwards to 13 hours a day if I can get away with it, which helps with the headaches.

Fluke: Mental training is half the battle. I'm so stubborn that it takes serious discomfort for me to quit anything, so if I can grow an extra half inch of hair AND quit smoking, I'll be a happy camper. And I hope the Monistat works for you. If anything, it makes my scalp feel very moisturized, which is great during shorter stages, innit?

ImperfectBrat
March 17th, 2009, 06:16 PM
The other day, I jumped the bandwagon and made my own Monistat concoction. It's heavily diluted, and it contains nettles and coconut oil, as well.

I applied it to my scalp, and as expected, the intense headache started after little while. I lit a cigarette, which immediately tasted revolting. And it made my headache worse.

Since starting Monistat, I can't finish an entire cigarette, and my consumption is quickly dropping. I think it has something to do with Monistat affecting your sinuses and the bloodflow to your head.

That, or my body just decided to quit without my consent. Either way, thought I'd share.

What exactly was your mix ?

I do just an inch or so of Monistat in an inch or so of water. Shake and apply. I don't get headaches or anything, but I usually do it 1 or 2 times a week so that may change things.

RancheroTheBee
March 17th, 2009, 06:33 PM
What exactly was your mix ?

I do just an inch or so of Monistat in an inch or so of water. Shake and apply. I don't get headaches or anything, but I usually do it 1 or 2 times a week so that may change things.

A tube and a half of 2% Monistat, two teaspoons of coconut oil, two teaspoons of nettles and about 2/3rds of a cup of water.

DragonLady
March 17th, 2009, 07:39 PM
A tube and a half of 2% Monistat, two teaspoons of coconut oil, two teaspoons of nettles and about 2/3rds of a cup of water.


How much did you use at once? I haven't gotten any headaches, and it certainly hasn't changed the way I smoke (although I sure wish it did).

Canarygirl
March 17th, 2009, 09:02 PM
what is the purpose for putting monistat on one's scalp? What does it do?

Sia
March 18th, 2009, 03:32 AM
what is the purpose for putting monistat on one's scalp? What does it do?

Canarygirl,
If you do a monistat search here you'll come up with all the information you need. In a nutshell: Many people have reported amazing hair growth with Monistat. Some have applied it to the entire scalp for overall growth, some have applied it to certain areas to fill in thin spots, some to fill in the hairline (or eyebrow line). Results seem to vary from incredible hair growth to no growth whatsoever. Some don't seem to experience any side effects, some do. I don't believe any study has been conducted to observe long term usage of Monistat on the scalp, so it's wise to read through as much info as possible and weigh the pros and cons before making a decision.:)

SHELIAANN1969
March 18th, 2009, 09:19 AM
Does Monistat stink? I was just curious as to what kind of odor it has, I have it in my head that it smells like anti fungal cream, not really stinky but, kind of unpleasant.

rhubarbarin
March 18th, 2009, 09:53 AM
That's sure an interesting side effect!

Monsitat has no strong odor that I've noticed.. it smells a bit like Aloe Vera to me.

I use 4% Monistat, undiluted. I have had no side-effects except for a very mild tingly sensation that lasts for about 30 seconds after I massage the Mon. into a certain area.

Canarygirl
March 18th, 2009, 12:03 PM
thanks for the nutshell explanation. (going off to search for a poll on monistat and hair growth....)

suicides_eve
March 18th, 2009, 06:54 PM
OP: sounds like your mix might be to strong and you may need to dilute it more. Alot of ppl have had to "work up" to straight out the tube or a mix equivalent. If it is still continuing I personally would stop as it sounds like a serious side effect and continued use might not be the best thing.

Floating about in the Monistat thread is other talking about switching over to other more natural oils and having the growth effects with out the side effect most have with MN.